Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 101, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2001, 11:05 AM CDT for Harper County, Kansas. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 11, 2001, 11:05 AM CDT (16:05 UTC)
- Expired
- May 11, 2001, 12:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Harper County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 11:15 AM CDT | Hail 0.75 | Bluff City, KS | |
| May 11, 11:30 AM CDT | Hail 1 | Bluff City, KS | |
| May 11, 11:40 AM CDT | Hail 0.75 | Attica, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 111606 SVRICT KSC077-111700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1105 AM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN SOUTH CENTRAL KANSAS * UNTIL NOON CDT. * AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF ANTHONY...OR ABOUT 28 MILES SOUTHEAST OF MEDICINE LODGE...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH NOON CDT... RURAL AREAS OF HARPER COUNTY THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR HARPER COUNTY UNTIL NOON CDT. LAT...LO>N 3730 9815 3717 9829 3702 9817 3706 9788 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:52 AM CDT, 13 minutes earlier.
Area forecast discussion, May 11, 10:52 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1052 AM CDT FRI MAY 11 2001 ...UPDATED... MODIFIED MRNG SOUNDINGS AND LATEST LAPS DATA SUGGEST CAPES ABV 2500 J/KG ALG/S OF THE SFC FNT FM WLD-CNU EWD INTO THE AFTN...WITH ELEVATED CAPES OF 1500 TO 2000 J/KG N OF THE FNT ALG/S OF A HUT-EMP LN. THE KICT 88D SHOWD RENEWED CNVTN ACRS KINGMAN AND HARPER COUNTIES SINCE 1530Z. MID LVL WND FLO RMNS RATHER WK SO STMS WL HAVE POTNL FOR HVY RAIN. THIS WL ALSO BE MORE CONDUSIVE TO PULSE TYPE SVR STMS WITH THREAT OF MRGNL SVR HAIL AND LCL DOWNBURSTS. SOME TWEAKING TO TEMPS ALSO XPCTD WITH UPDATE INTO UPR 70S. DARMOFAL .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 11:59 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 61 min |
| May 11, 1:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.